• Had my first Chemo last week.Developed sores in my mouth. Have Magic Mouthwash. How long will these last?

    Asked by Giraffe on Tuesday, January 29, 2013

    Had my first Chemo last week.Developed sores in my mouth. Have Magic Mouthwash. How long will these last?

    Will this continue through all my Chemo sessions?

    8 Answers from the Community

    8 answers
    • sonson's Avatar

      They will probably just start to go away when you have your next chemo treatment. Depending on what type of chemo drugs you are getting you could try eating ice chips while getting your infusion. It really helped me not to get those mouth sores at all. It can't hurt to try it next time around. Just make sure you dress warmly because eating the ice chips will definitely make you cold!

      over 3 years ago
    • SueRae1's Avatar

      It depends. Mine came and went at random, when I was on oral chemo. One thing I could count on they would be gone during my off week. I have not had this issue since I started infusion therapy. You should ask your oncology team about Dexamethasone - this is a mouth rinse (1 tsp swish for 2 min, and spit it out), that you can use up to 4 times a day. My ENT first prescribed when I went to see him about some sinus issues, during a really bad outbreak. He took one look inside my mouth, called my oncologist to confirm it was ok, and I was swishing away within two hours. The sores healed within a few days.

      over 3 years ago
    • HeidiJo's Avatar

      I had severe mouth sores through out my treatments, my oncologist put me on a medication. I tried eating popsicles, I know it helped for a friend of mine, but it did not help me. My sores were so bad, the skin would just peel off from the inside of my mouth! The medication definitly helped me. I'm sorry, I dont remember the med. Ask your doctor.

      over 3 years ago
    • fuzztig's Avatar

      Mine start to heal up in about a week to 10 days. I have found that using vitamin E oil can help heal sores in the corner of my mouth.

      over 3 years ago
    • SDomiano's Avatar

      yes it will, but they told me to eat or suck on ice during your treatments and it will help....I didn't get the sores I think it was because of sucking the ice cubes. Try it next time...I hope it helps!

      over 3 years ago
    • KimG's Avatar

      Giraffe, ask for some Nystatin Suspension. I'm surprised they didn't give you a rx for it. It's chemo101. You'll also want to use various Biotene products. Mouthwash,toothpaste,gum. It's all for dry mouth. Your teeth and gums also need extra care as chemo is very hard on the mouth.Hope this helps kimg09

      over 3 years ago
    • Loafer's Avatar

      I also used all the biotene products (toothpaste, rinse) and would get the start of one mouth sore after each treatment which was controlled with these products. If it persists, your onc or dentist can prescribe something for you.

      over 3 years ago
    • Grandy's Avatar

      I only got them the first time. Hope it's the same for you. But the 2nd time I did eat a bit wiser for my mouth. Also dentist had me buy a baby toothbrush, and I use dry mouth toothpaste.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.